Jump to content

Could your psychiatric drugs cause tardive dyskinesia?


mammaP
 Share

Recommended Posts

  • Moderator Emeritus

http://www.naturalnews.com/045993_psychiatric_drugs_tardive_dyskinesia_neurological_disorders.html

 

Tardive dyskinesia is a potentially dreadful and crippling disorder caused by psychiatric drugs. It often begins with tongue problems. Your tongue feels thick, moves around in your mouth when you don't want it to, gets caught in your teeth, sticks into your cheek or protrudes from your mouth. Or it can start with your eyes blinking or squinting unexpectedly, your lips puckering or your mouth grimacing in embarrassing ways. TD can make your voice sound slow or slurred, make swallowing difficult or interrupt your breathing with spasms of your diaphragm. Tardive dyskinesia can make your arms, legs, hands or feet move in bizarre ways. It can make you stand or walk awkwardly........................


Learn more: http://www.naturalnews.com/045993_psychiatric_drugs_tardive_dyskinesia_neurological_disorders.html#ixzz37liq10Q5

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
Share on other sites

  • Administrator

It is well known that psychiatric drugs, particularly the antipsychotics, can cause tardive dyskinesia.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Yes, Yes, Yes.

 

I took buproprion for years without any problem until one day I started twitching. A few days later my therapist noticed that my tongue was  rolling uncontrollably around in my mouth. It wasn't even the medication that had caused the sudden problem (which, in my case, progressed so quickly!), my pharmacy had changed who they got their meds from. Whatever was in the new concoction pushed the symptoms. 

Current:

Lorazapam2mg: 4/9/152mg - 1.5mg: already sick/nothing noticed. No changes in sleep noted after illness.  

Lamictal: 7/27/13 - 8/6/13: 400mg - 500mg(dr order) mouth sores, headache, cognitive/balance, heart palp...8/7/13 - 8/23/13: 500mg - 400mg; symptoms↓...10/10/13: 350mg; fever/flu-like <2-weeks...12/30/13: 325mg; fever/flu-like symptoms <1-week...2/10/17: 300mg; no significant changes noted. 

 

Discontinued:

Omeprazole: 09/2103 40mg...5/1/14: 20mg... 8/21/14 = 0

Wellbutrin: 11/22/13: 300mg – 225mg...12/6/13 delayed reaction- mood swings, weight↓, heart palp/chest pain, alerting...12/14/13: 187mg; physical symptoms↓, neuro emotions ↑, weight stable...12/20/13: 225mg; physical symptoms return, emotions stable <1-week, weight↓...4/21/14: 187mg; weight↑...5/17/14 (neurologist ordered discontinue asap):168mg; headache, mood swings, ↑weight, sleep flux...5/24/14: 150mg; headache, mood swings, ↓cognitive/balance...6/2/14: 112mg; see above, weight stable, <3-weeks... 6/28/14: 100mg; moody...7/25/14: 87.5mg; family troubles... 8/4/14: 75mg; headaches; moody... 8/9/1450mg headaches... 8/12/14: 37.5mg; 8/17/14: 25mg...8/26/14 = 0

Hydroxyzine; 10mg: 5/20/15 *prn 4/5 times then dc'd. Mood changes/rage 

Buspirone: 7.5mg: 5/20/15 *prn 4/5 times then dc'd. No changes.

Link to comment
Share on other sites

As far as I recall benzodiazepines are also another possible cause.

 

Almost all of the drug treatments for TD actually cause it. 

 

Oh and some anti-emetics cause it too.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

  • 3 months later...

Yes, Yes, Yes.

 

I took buproprion for years without any problem until one day I started twitching. A few days later my therapist noticed that my tongue was  rolling uncontrollably around in my mouth. It wasn't even the medication that had caused the sudden problem (which, in my case, progressed so quickly!), my pharmacy had changed who they got their meds from. Whatever was in the new concoction pushed the symptoms. 

Do you still have it?

After a long life (15 years) on and off antidepressants because of Anxiety and Panic attacks I decided to come off citalopram in November 2013...

01/14 - Citalopram 20mg - 0mg --> had severe symptoms and was diagnosed as Bipolar with rapide cycling and mixed state

02/14 - Seroquel 50 mg, Atenolol 25 mg 2xd, xanax 0.25 3xd

03/14 - Seroquel 300 mg, Atenolol 25 mg 2xd, xanax 0.25 2xd

04/14 - 05/14 Seroquel 400 mg, Atenolol 25mg 2xd, xanax 0.25 2xd

06/14 - 07/14 Seroquel 300 mg, Atenolol 25mg 2xd, Xanax 0.25 (reduced to 0.125)

07/14 - 08/14 Seroquel 250 mg (start to have anxiety and panic attacks again)

12/14 - Seroquel XR 300mg 200mg 50mg, Atenolol 50, Xanax 0.25 PRN

02/15 - 0 Of everything... 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy